MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 07/02/2025
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv), right atrial (ra), and left ventricular (lv) leads due to cied system/pocket infection.Due to significant comorbidities, the patient was deemed unfit for surgical intervention or surgical backup.Pre-procedural venography showed that the leads were bordering the lateral wall of the superior vena cava (svc), causing concern for vessel externalization.Spectranetics lld ez lead locking devices (lld ezs), along with suture ties, were inserted into each lead to provide traction.Beginning with a spectranetics 16f glidelight laser sheath on the rv lead, the lead was successfully removed.Next, switching to the ra lead, using the same technique, advancement was made to the innominate, when the lead detached and was removed.Then, targeting the lv lead, the lld ez broke at the pocket (mdr #3007284006-2025-00141), and the suture ties were used to maintain traction.When progress was made to the svc/ra junction, the patient¿s blood pressure dropped, and releasing the traction, the patient stabilized, but then declined again.There was no pericardial effusion detected via transesophageal echocardiogram (tee); however, there was free fluid within the chest, and an svc perforation was confirmed on further imaging.Due to the patient¿s fragility and ineligibility for surgical intervention, the procedure was terminated, and the patient did not survive.This report captures the 16f glidelight device in use when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of the glidelight device in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B6) relevant tests/laboratory data - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) great vessel perforation and death are known risks of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22555906
Report Number3007284006-2025-00140
Device Sequence Number9559977
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)250822(10)FGC23H01A
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number500-303
Device Catalogue Number500-303
Device Lot NumberFGC23H01A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F PIGTAIL CATHETER (MANUFACTURER UNK); BSC 180CM AMPLATZ SUPER STIFF WIRE; COOK MEDICAL 6F INTRODUCER SHEATH; MEDTRONIC 4196 LV LEAD; MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 6947 RV PACING LEAD; PHILIPS LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age88 YR
Patient SexFemale